MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, the sampling manifold stopcock furthest to the left seemed to be sucking in air through a crack.As per the user facility, whenever the pump was stopped, the sampling manifold stopcock furthest to the left seemed to be sucking in air through a crack that was not visible to them at the time.The air would enter the manifold, moved up the manifold line, and enter the venous line where it attaches.This happened regardless of the orientation of the stopcock.They changed the tubing and it still occurred which told them it was the actual manifold itself.Additionally, if inspected very closely, it seems there was a hole at the base of the stopcock." no patient involvement.The product was changed out.Procedure completed successfully.
 
Event or Problem Description
New information received indicates that, the event occurred during pre - cardiopulmonary bypass.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 1, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 3259, 4307).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The evaluation of the returned sample shows damage to the manifold.A representative retention sample was inspected and no damage was observed specially on the manifold.All capiox units are 100% visually inspected at several points in the production process.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10105752
Report Number1124841-2020-00126
Device Sequence Number13674748
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot NumberXP09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1